Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 102, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 2, 2024, 10:28 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Jul 3, 2024, 12:07 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2024, 10:28 AM CDT (15:28 UTC)
- In effect from
- Jul 3, 2024, 12:07 PM CDT
- Expired
- Jul 10, 2024, 8:53 PM CDT
- In force
- 7 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 28.59 ft at Jul 4, 2024, 10:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 2, 5:29 AM CDT, 4 hours 59 minutes earlier. Its key messages:
- Several rounds of thunderstorms are expected through Thursday with a risk for severe weather and locally heavy rainfall with possible flash flooding.
- The first round of strong to severe thunderstorms will be this evening over parts of central and northeast Missouri into west central Illinois.
- Hot and humid weather is expected over parts of the area through Thursday. Heat index values over central and northeast Missouri will climb above 100 degrees this afternoon.
Area forecast discussion, Jul 2, 5:29 AM CDT, 4 hours 59 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 529 AM CDT Tue Jul 2 2024 .KEY MESSAGES... - Several rounds of thunderstorms are expected through Thursday with a risk for severe weather and locally heavy rainfall with possible flash flooding. - The first round of strong to severe thunderstorms will be this evening over parts of central and northeast Missouri into west central Illinois. - Hot and humid weather is expected over parts of the area through Thursday. Heat index values over central and northeast Missouri will climb above 100 degrees this afternoon. && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 330 AM CDT Tue Jul 2 2024 Dry weather is expected today before a upper trough currently over the Rockies moves into the Missouri Valley by this evening. The ascent caused by trough will cause thunderstorms to develop along a front across northwest Missouri and southwest Iowa this afternoon. These storms are expected to eventually move east into the northern CWA by this evening. MLCAPES of 1000-2000+ J/kg and deep layer shear of 30-40 knots suggests that these storms should be able to continue to be severe as they move into northeast Missouri before decreasing in strength as they move east during the late evening and early overnight hours as the instability diminishes to the south and east. Available CAMS are showing the most likely mode will be linear by the time the storms move into the CWA, so damaging winds remains the primary threat along with a brief QLCS tornado. Large hail is also possible. I also expect locally heavy rainfall as PWATS will be over 2-2.5" and there will be deep warm cloud depths. Have held off on issuing a Flood Watch as CAMS are showing progressive storm motions and little potential for training at this time. The coverage of showers and thunderstorms will decrease they move to the southeast overnight as ascent from the upper trough moves off to the northeast and the instability will decrease farther to the south and east. There will be the potential for mainly scattered shower and thunderstorm development on Wednesday as the cold front/outflow boundary moves southeast through the CWA. Given the CAPE/shear parameters over southeast Missouri into southwest Illinois tomorrow afternoon, a few severe thunderstorms will be capable of producing damaging winds. Winds have shifted to the south-southeast over the area as the surface high has now moved into the northeast CONUS. Higher humidity will stream back into the western CWA with 70 dewpoints expected over central and northeast Missouri by this afternoon. With highs climbing back into the lower to middle 90s today, heat index values will be in the 100-105 degree range over central Missouri today. Highs tomorrow will be in the upper 80s to lower 90s as the front/outflow boundary moves across the area. Still with dewpoints in the lower-mid 70s, some locations over southeast Missouri will have heat index readings near 105. Britt && .LONG TERM... (Wednesday Night through Monday) Issued at 330 AM CDT Tue Jul 2 2024 The best chance for thunderstorms (70-90%) during the entire forecast period areawide will continue to be late Wednesday night into Thursday morning when there will be the another upper trough moving along the front and a 35 knot low level jet setting up strong moisture convergence over the area. Both the ECMWF and the GEFS are showing PWATS that are at the max climatology for the date pointing to the potential for locally heavy rainfall. Then there will be the potential for another round for severe weather on Thursday afternoon and evening when yet another shortwave trough will interact with a front over central and southeast Missouri. The LREF is showing MLCAPES of 2000-2500 J/kg and deep layer shear around 30-40 knots which suggests that a few severe storms will be capable of producing large hail and damaging winds. The LREF is showing that a cold front should move through the area on Thursday night which will keep high chance/likely POPs (40-60%) for showers and thunderstorms. Here again the the atmosphere will remain conducive the locally heavy rainfall until this fronts moves through the area. Then high pressure will move across Missouri and Illinois and most of the LREF members are showing the area dry Friday night through Saturday night before next trough approaches the area late in the weekend and early next week. Britt && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 524 AM CDT Tue Jul 2 2024 Mainly dry and VFR conditions are expected through 00Z. Then showers and thunderstorms over western Missouri will move into the area this evening, affecting UIN between 03-07Z, and COU and JEF after 06Z. Any of the heavier showers or thunderstorms will have the potential to reduce ceilings and visibilities to MVFR or possible IFR conditions in heavy rain. The stronger storms will have the potential to produce wind gusts over 35 knots at UIN tonight. Winds will be out of the south today with gusts to 20 knots at UIN. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 2, 4:27 AM CDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service St Louis MO 427 AM CDT Tue Jul 2 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 427 AM CDT Tue Jul 2 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms late this afternoon into tonight. A few of these storms could be severe over northeast and central Missouri as well as west central Illinois. The primary threat will be damaging winds, with brief tornado and large hail also possible. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms Wednesday through Friday. A few thunderstorms could be severe Wednesday afternoon and evening as well as Thursday. Locally heavy rainfall will continue to be possible. There is a chance of thunderstorms again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:28 AM CDT | River Flood Warning | LSX | Callaway, Osage | 21 days |
| Jul 2, 10:28 AM CDT | River Flood Warning | LSX | Lincoln | 23 days |
| Jul 2, 2:26 PM CDT | Flood Watch | LSX | Knox, Lewis, Marion, Shelby | 12 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.